Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 252, NWS Little Rock, AR

June 9, 2024Faulkner County, Lonoke County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 9, 2024, 5:35 PM CDT for Faulkner County, Lonoke County, Pulaski County, Arkansas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2024, 5:35 PM CDT (22:35 UTC)
Expired
Jun 9, 2024, 5:46 PM CDT
In force
11 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 21 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:59 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2024-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2024-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2128 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

609 
WUUS54 KLZK 092235
SVRLZK
ARC045-085-119-092315-
/O.NEW.KLZK.SV.W.0252.240609T2235Z-240609T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
535 PM CDT Sun Jun 9 2024

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northwestern Lonoke County in central Arkansas...
  East central Faulkner County in central Arkansas...
  Northeastern Pulaski County in central Arkansas...

* Until 615 PM CDT.

* At 535 PM CDT, a severe thunderstorm was located near Vilonia, or 7
  miles north of Little Rock AFB, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Jacksonville...                   Cabot...
  Little Rock AFB...                Ward...
  Vilonia...                        Austin in Lonoke County...
  Old Austin...                     Parnell...
  Sylvania...                       South Bend...
  Otto...                           Furlow...
  Woodlawn...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3480 9202 3502 9226 3509 9217 3496 9183
TIME...MOT...LOC 2235Z 309DEG 30KT 3501 9216 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

70
1 follow-up statement
702 
WWUS54 KLZK 092246
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
546 PM CDT Sun Jun 9 2024

ARC045-085-119-092256-
/O.CAN.KLZK.SV.W.0252.000000T0000Z-240609T2315Z/
Lonoke AR-Faulkner AR-Pulaski AR-
546 PM CDT Sun Jun 9 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LONOKE...EAST
CENTRAL FAULKNER AND NORTHEASTERN PULASKI COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Arkansas.

LAT...LON 3480 9202 3502 9226 3509 9217 3496 9183
TIME...MOT...LOC 2243Z 309DEG 30KT 3495 9207 

$$

70

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:25 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 9, 1:25 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
125 PM CDT Sun Jun 9 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 110 PM CDT Sun Jun 9 2024

Unpleasant conditions remain in place at the sfc across much of
the state ahead of an approaching cold front. Perspectives remain
vastly different this afternoon as clouds and rain have held
temperatures in the 60s/70s F across northern AR while central and
souther AR have seen temps in the upper 80s to mid 90s F with Td
values in the 70s F. (But we're not bitter...)

These conditions will help influence how things unfold into the
evening hours as the cold front is expected to sag south while a
H500 shortwave moves across the area in the NW flow. Isolated to
scattered thunderstorms are likely to develop from north-central
to central AR by 20z-22z and begin to move S/SE. Afternoon
mesoanalysis indicates between 2000-4000 J/kg of available SBCAPE
along with 30-40 kts of shear are available. This should be more
than adequate in allowing at least a few storms to become severe.
Main corridor of large hail/damaging wind threat remains within
the SPC slight risk area through a few hours after sunset.

By Monday morning the cold front should have progressed south of
the area with precip coming to an end as sfc ridging builds in.
Other than dry conditions, this should help things feel more
pleasant outside for a day or two.

&&

.LONG TERM...
(Tuesday Night through next Sunday)
Issued at 110 PM CDT Sun Jun 9 2024

Calm and dry conditions are expected through the period under high
pressure. Winds are expected to remain mostly light and variable
through much of the period. Some high clouds will be likely early in
the period before mostly clear skies prevail late in the week.

Temperatures are expected to be average to slightly above average
through the period. High temperatures will rise into the mid 80s to
mid 90s with overnight temperatures dropping into the lower 60s to
lower 70s. The coolest temperatures will be early in the period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Sun Jun 9 2024

Cold front remains in place across NW AR early this afternoon with
mainly VFR conditions in place across the state. Expect TS
development from north-central AR into central parts of the state
between 09/20z-10/06z which could impact area terminals. RA/TS
activity will persist and drift south tonight with activity
expected to diminish by 10/12z. The front will move south and
winds will be out of the N-NE Monday. Some reduced vsby/cigs are
possible tonight through daybreak Monday before conditions improve
through the end of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     59  83  58  82 /  50   0   0   0
Camden AR         66  84  62  85 /  10  20   0   0
Harrison AR       55  80  56  81 /  20   0   0   0
Hot Springs AR    64  84  61  85 /  30  10   0   0
Little Rock   AR  65  85  63  85 /  40  10   0   0
Monticello AR     67  85  63  85 /  30  20   0   0
Mount Ida AR      62  83  60  85 /  40  10   0   0
Mountain Home AR  55  80  56  81 /  20   0   0   0
Newport AR        60  83  59  82 /  50   0   0   0
Pine Bluff AR     65  84  62  84 /  20  10   0   0
Russellville AR   62  85  61  85 /  40   0   0   0
Searcy AR         61  84  59  82 /  50   0   0   0
Stuttgart AR      65  83  63  82 /  30   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...67
LONG TERM....73
AVIATION...67
Hazardous weather outlook, Jun 9, 5:00 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sun Jun 9 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-101000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
500 AM CDT Sun Jun 9 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms remain in the forecast through tonight as a
cold front drops southward across Arkansas. A few strong or severe
storms cannot be ruled out, with damaging winds and large hail the
main concerns. Heavy downpours could also lead to localized flash
flooding, primarily over the northern parts of the state.

Meanwhile, high temperatures today will top out in the upper 80s
to the mid 90s across central and southern Arkansas. The combination
of these readings, along with higher humidity levels, will produce
afternoon heat indices in the mid to upper 90s, with a few
locations over south Arkansas seeing values from 100 to 103.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation is not expected through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Jun 9, 4:20 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
420 PM CDT Sun Jun 9 2024

ARZ121-130-092200-
Western and Northern Logan County AR-Southern Johnson County AR-
420 PM CDT Sun Jun 9 2024

...A strong thunderstorm will impact portions of north central Logan
and southwestern Johnson Counties through 500 PM CDT
...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Altus, or near Ozark, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paris...                          Subiaco...
Hartman...                        Coal Hill...
Roseville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Arkansas.

&&

LAT...LON 3543 9381 3540 9379 3538 9376 3536 9375
      3537 9373 3537 9372 3538 9371 3551 9371
      3550 9358 3528 9364 3533 9381
TIME...MOT...LOC 2119Z 284DEG 9KT 3543 9383

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

56
Local storm report, Jun 9, 4:55 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
455 PM CDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Hail             Greenbrier              35.23N 92.38W
06/09/2024  M1.00 Inch       Faulkner           AR   Broadcast Media

&&

JCG
Local storm report, Jun 9, 4:56 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
456 PM CDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Hail             Greenbrier              35.23N 92.38W
06/09/2024  M1.25 Inch       Faulkner           AR   Amateur Radio

&&

JCG
Special weather statement, Jun 9, 5:00 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
500 PM CDT Sun Jun 9 2024

ARZ121-130-138-230-092245-
Northwest Yell County AR-Western and Northern Logan County AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
500 PM CDT Sun Jun 9 2024

...A strong thunderstorm will impact portions of central Logan and
northwestern Yell Counties through 545 PM CDT
...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paris...                          Subiaco...
Midway in Logan County...         Mount Magazine...
Havana...                         Wilkins...
Driggs...                         Carbon City...
Corley...                         Waveland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and central Arkansas.

&&

LAT...LON 3529 9385 3532 9382 3532 9381 3533 9381
      3537 9376 3537 9372 3538 9371 3542 9371
      3543 9370 3521 9336 3506 9354
TIME...MOT...LOC 2200Z 313DEG 18KT 3532 9371

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

56
Special weather statement, Jun 9, 5:28 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
528 PM CDT Sun Jun 9 2024

ARZ031-032-039-044-092300-
Pulaski AR-Perry AR-Faulkner AR-Conway AR-
528 PM CDT Sun Jun 9 2024

...A strong thunderstorm will impact portions of northeastern Perry,
southeastern Conway, southern Faulkner and north central Pulaski
Counties through 600 PM CDT
...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Toad Suck, or near Conway, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Conway...                         Maumelle...
Mayflower...                      Menifee...
Pickles Gap...                    Toad Suck...
Morgan...                         Marche...
Roland in Pulaski County...       Pinnacle Mountain State Park...
Bigelow...                        Fourche...
Hamlet...                         Saltillo...
Cato...                           Natural Steps...
Palarm...                         New Dixie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Arkansas.

&&

LAT...LON 3509 9271 3521 9252 3499 9215 3481 9244
TIME...MOT...LOC 2227Z 309DEG 29KT 3506 9254

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

70
Special weather statement, Jun 9, 5:32 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
532 PM CDT Sun Jun 9 2024

ARZ032-044-045-092300-
Pulaski AR-Lonoke AR-Faulkner AR-
532 PM CDT Sun Jun 9 2024

...A strong thunderstorm will impact portions of northwestern Lonoke,
east central Faulkner and northeastern Pulaski Counties through 600
PM CDT
...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vilonia, or 8 miles northwest of Cabot, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jacksonville...                   Cabot...
Little Rock AFB...                Ward...
Vilonia...                        Austin in Lonoke County...
Old Austin...                     Parnell...
Sylvania...                       South Bend...
Otto...                           Furlow...
Butlerville...                    Woodlawn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Arkansas.

&&

LAT...LON 3480 9202 3504 9228 3510 9222 3511 9212
      3507 9212 3506 9209 3508 9207 3507 9205
      3507 9203 3498 9180
TIME...MOT...LOC 2232Z 309DEG 30KT 3503 9217

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

70

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:24 PM CDTSpecial Weather StatementLZKRandolph51 min
Jun 8, 10:42 PM CDTSpecial Weather StatementLZKFulton, Sharp48 min
Jun 8, 11:13 PM CDTSpecial Weather StatementLZKRandolph47 min
Jun 8, 11:43 PM CDTSpecial Weather StatementLZKIndependence, Lawrence, Sharp47 min
Jun 9, 12:27 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion17 min
Jun 9, 12:51 AM CDTSpecial Weather StatementLZKBaxter, Fulton24 min
Jun 9, 1:13 AM CDTSpecial Weather StatementLZKFulton, Izard32 min
Jun 9, 2:01 AM CDTSpecial Weather StatementLZKLawrence29 min
Jun 9, 6:09 AM CDTSpecial Weather StatementLZKRandolph36 min
Jun 9, 7:52 AM CDTSpecial Weather StatementLZKFulton, Sharp38 min
Jun 9, 8:30 AM CDTSpecial Weather StatementLZKLawrence, Randolph, Sharp45 min
Jun 9, 9:16 AM CDTSpecial Weather StatementLZKRandolph14 min
Jun 9, 2:37 PM CDTSpecial Weather StatementLZKJohnson23 min
Jun 9, 3:26 PM CDTSpecial Weather StatementLZKPope34 min
Jun 9, 3:31 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope44 min
Jun 9, 4:03 PM CDTSpecial Weather StatementLZKFaulkner27 min
Jun 9, 4:07 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren38 min
Jun 9, 4:19 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, White41 min
Jun 9, 4:20 PM CDTSpecial Weather StatementLZKLogan40 min
Jun 9, 4:44 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Pope46 min
Jun 9, 4:57 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White33 min
Jun 9, 5:00 PM CDTSpecial Weather StatementLZKLogan45 min
Jun 9, 5:06 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry22 min
Jun 9, 5:28 PM CDTSpecial Weather StatementLZKFaulkner32 min
Jun 9, 5:32 PM CDTSpecial Weather StatementLZKLonoke28 min
Jun 9, 5:41 PM CDTSpecial Weather StatementLZKLonoke34 min
Jun 9, 5:43 PM CDTSpecial Weather StatementLZKJohnson32 min
Jun 9, 5:52 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski38 min
Jun 9, 5:57 PM CDTSpecial Weather StatementLZKLonoke33 min
Jun 9, 6:05 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie40 min
Jun 9, 6:17 PM CDTSpecial Weather StatementLZKMonroe28 min
Jun 9, 6:20 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski23 min
Jun 9, 6:40 PM CDTSpecial Weather StatementLZKLonoke35 min
Jun 9, 6:41 PM CDTSpecial Weather StatementLZKLonoke34 min
Jun 9, 6:52 PM CDTSpecial Weather StatementLZKArkansas38 min
Jun 9, 6:57 PM CDTSpecial Weather StatementLZKLogan, Yell33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.